EconPapers    
Economics at your fingertips  
 

Have Migrants Bought a "Round Trip Ticket"? Determinants in Probability of Immigrants' Return in Spain

Rafael de Arce () and Ramon Mahia ()
Additional contact information
Ramon Mahia: Universidad Autónoma de Madrid

Global Economy Journal (GEJ), 2012, vol. 12, issue 2, 1-22

Abstract: Understanding the extent to which immigration is a predominantly permanent or transitory phenomenon is essential for host countries insofar as it affects the strategic design of their admission, reception, and integration policies. Beyond the determination of the volume of returns, it is crucial to also determine which covariates connect better with a greater or lesser propensity of return. An adequate approach to the dynamics of the return requires considering this decision conditioned by the time elapsed since the arrival of the immigrant. From this perspective, the variable of interest would not be the intention of return, but the elapsed time between the arrival of the immigrant and the moment that return is considered as an option, as well as what are the factors affecting a greater or lesser duration of the stay. In this context, the article explores the relative importance of various personal and migration characteristics in the intention of return of immigrants conditional at the time of residence through the application of a Cox model of duration.

Keywords: migrants’ return; probability of returns; life cycle in migration; migrant survival curves; cox duration model (search for similar items in EconPapers)
Date: 2012
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.worldscientific.com/doi/abs/10.1515/1524-5861.1831
Access to full text is restricted to subscribers

Related works:
Journal Article: Have Migrants Bought a "Round Trip Ticket"? Determinants in Probability of Immigrants' Return in Spain (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:gejxxx:v:12:y:2012:i:02:n:1524-5861.1831

Ordering information: This journal article can be ordered from

DOI: 10.1515/1524-5861.1831

Access Statistics for this article

Global Economy Journal (GEJ) is currently edited by Joseph Pelzman

More articles in Global Economy Journal (GEJ) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2021-04-01
Handle: RePEc:wsi:gejxxx:v:12:y:2012:i:02:n:1524-5861.1831